Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
katcanny

PoTs and dexamphetamine?

Recommended Posts

Hi all 😊 my specialist has just decided that he wants to try me on dexamphetamine I have no idea why and quite frankly I am very nervous about it, I don’t want to end up in a tachycardia episode and end up in hospital and scare my son. He also thinks that I may have vestibular migraine but didn’t explain it much and said that testing was really hard so if the dexamphetamine doesn’t do anything I’ll try a drug to treat the migraine and if it works then it’s a diagnosis? Has anyone else tried dexamphetamine who has PoTs? And any info on the vestibular migraine from other people who have experienced it would be great rather than relying on doctor google

kat xx

Share this post


Link to post
Share on other sites

I take 2.5mg of Adderall most days - one day off per week, and sometimes 5mg if I haven't slept at all. It hasn't changed my HR at these doses, nor have I had other issues from it, and gives me a bit of energy and "aliveness". I feel like I have slept more than I have.

Share this post


Link to post
Share on other sites

I'm also on Adderall, which is in the same class as dexamphetamine.  It works well for my ADHD, and I think it helps my poor deficient blood vessels to contract more than they otherwise would.  It does not cause tachycardia episodes for me.

Share this post


Link to post
Share on other sites

Thank you for the responses, I get bad brain fog and afternoon fatigue where I will fall asleep but I won’t even realise I have until I have woken up an hour or so later. My specialist wants me to try this and hope that I can come off fludrocortisone as I’ve been on it for three years now and my weight gain is becoming an issue. 40 kgs I have put on and everything hurts I’m not use to being so heavy. I’m worried about how I’ll feel coming down once it wears off. Do either of you find any effects when it wears off? 

Share this post


Link to post
Share on other sites

@katcanny  I take Ritalin, which is also a stimulant. It has helped me greatly with energy and fatigue. I was supposed to take Modafinil but my insurance did not cover that. Since I have hyperadrenergic POTS I was worried in the beginning that it would cause me to become hyper but I tolerate it very well and have been on it for years. I have learned that we have to try all medications to find out how they affect us. Be brave!!!!

Share this post


Link to post
Share on other sites

I take the XR version, which lasts for 8 hours or so.  I also take Wellbutrin, and taking a non-stimulant along with a stimulant can help decrease the necessary dose and also make the wear-off period more gradual.  I usually do not notice when it wears off, but it is noticable when it gets to my brain in the morning.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...